Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 28, NWS Milwaukee, WI

July 2, 2019Ozaukee County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 2, 2019, 2:24 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2019, 2:24 PM CDT (19:24 UTC)
Expired
Jul 2, 2019, 3:00 PM CDT
In force
36 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ozaukee County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 2:26 PM CDTTSTM WND GST 50West Bend, WIA FEW TREE LIMBS AND SMALL BRANCHES DOWN.
Jul 2, 2:29 PM CDTHAIL 0.751 N West Bend, WI.
Jul 2, 2:29 PM CDTHAIL 0.751 N West Bend, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

380 
WUUS53 KMKX 021924
SVRMKX
WIC089-131-022000-
/O.NEW.KMKX.SV.W.0028.190702T1924Z-190702T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
224 PM CDT Tue Jul 2 2019

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Ozaukee County in southeastern Wisconsin...
  Northeastern Washington County in southeastern Wisconsin...

* Until 300 PM CDT.

* At 223 PM CDT, a severe thunderstorm was located over West Bend,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  West Bend, Grafton, Port Washington, Jackson, Saukville, Belgium,
  Fredonia, Random Lake, Newburg, Waubeka, Fillmore, Harrington Beach
  St Park and Boltonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4336 8786 4331 8788 4332 8825 4350 8826
      4355 8799 4354 8780 4346 8779
TIME...MOT...LOC 1923Z 264DEG 21KT 4342 8817 

HAIL...1.00IN
WIND...60MPH
 
$$

STUMPF
2 follow-up statements
278 
WWUS53 KMKX 021939
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
239 PM CDT Tue Jul 2 2019

WIC089-131-022000-
/O.CON.KMKX.SV.W.0028.000000T0000Z-190702T2000Z/
Ozaukee WI-Washington WI-
239 PM CDT Tue Jul 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL OZAUKEE AND NORTHEASTERN WASHINGTON COUNTIES...

At 239 PM CDT, a severe thunderstorm was located over Newburg, or
near Saukville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
West Bend, Grafton, Port Washington, Saukville, Fredonia, Newburg and
Waubeka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4336 8786 4331 8788 4332 8815 4349 8815
      4350 8798 4349 8781 4346 8779
TIME...MOT...LOC 1939Z 264DEG 21KT 4343 8804 

HAIL...1.00IN
WIND...60MPH
 
$$

STUMPF
294 
WWUS53 KMKX 021951
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
251 PM CDT Tue Jul 2 2019

WIC089-131-022001-
/O.EXP.KMKX.SV.W.0028.000000T0000Z-190702T2000Z/
Ozaukee WI-Washington WI-
251 PM CDT Tue Jul 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OZAUKEE AND
NORTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 300 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 4336 8786 4331 8788 4332 8815 4349 8815
      4350 8798 4349 8781 4346 8779
TIME...MOT...LOC 1951Z 264DEG 21KT 4344 8796 

$$

STUMPF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:58 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 2, 12:58 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1258 PM CDT Tue Jul 2 2019

.UPDATE...The forecast is on track for this afternoon into this
evening. Sct showers and tstorms are still expected to develop.

&&

.AVIATION(18Z TAFS)...Sct-bkn035-040 cumulus or cumulus congestus
this afternoon and early evening. Local MVFR Cigs are possible as
well. Sct tstorms are forecast to develop this afternoon and
linger into the evening. Areas of low stratus anywhere from
200-1500 feet are expected to develop after midnight and last
several hours beyond sunrise on Wed. Areas of mainly light fog
of 1-3SM, locally lower, are also expected to develop after
midnight. The fog and stratus will then lift into sct030-040
cumulus for the afternoon.

&&

.PREV DISCUSSION... (Issued 1028 AM CDT Tue Jul 2 2019)

UPDATE...An outflow boundary has moved south into nrn IL and will
likely remain there today while another weak boundary or weak cool
front will set up over central WI this afternoon and evening. An
additional boundary will be the lake breeze over ern WI. A couple
vorticity maximums or MCVs currently over srn MN and ne IA will
move across the region this afternoon and early evening providing
some upper support to the weak low level convergence along the
boundaries. MLCAPE of 1000-2000 J/Kg has already developed away
from the lake and south of the cloudy region over central WI. It
is expected to build to at least 2000-2500 J/KG for much of the
area this afternoon with little to no capping. Thus, more sct
tstorm development is expected across srn WI with a Marginal Risk
for pulse SVR storms into the early evening.

For Wed, the weak cool front and outflow boundaries will likely
set up from ne IA into nw IL but remain sufficiently close for
chances for more tstorms for sw WI. Dry conditions are expected
for the MKE metro area and locations to the north.

MARINE...Prevailing winds will remain relatively light this week
along with low wave heights. Intermittent areas of dense fog will
be possible during the week due to a humid airmass over the
relatively cool waters of Lake MI.

PREV DISCUSSION... (Issued 551 AM CDT Tue Jul 2 2019)

UPDATE...

The storms continue to remain north of Madison and Milwaukee as
expected. The current round should push out within the next hour
or so, with somewhat quiet conditions then through late morning.
Still looks like more storms will be possible this afternoon and
evening.

AVIATION(12Z TAFS)...

There will be a chance for storms today into tonight. The best
chance through the early morning hours will be mainly north of
Madison and Milwaukee. Storms will then be possible across
southern Wisconsin during the afternoon and evening hours, winding
down north to south overnight as high pressure builds in. A few
storms could be severe, mainly during the afternoon and evening.

Other than lower ceilings/visibilities within thunderstorms, VFR
conditions are expected into tonight. Given enough clearing,
could see some fog develop later tonight.

PREV DISCUSSION... (Issued 315 AM CDT Tue Jul 2 2019)

DISCUSSION...

Today and tonight...Forecast confidence is medium:

A weak low pressure system will approach this morning, moving
through during the afternoon and evening hours. A chance of storms
will continue this morning as the low draws near, mainly north of
Madison and Milwaukee where there is a lingering low level
boundary. The chance for storms is then expected across the
forecast area this afternoon into evening. Models are varying a
bit with where the boundary will be hanging out when the afternoon
storms fire, so kept storm chances at 50 percent due to the
uncertainty.

Given some holes in the clouds today, should be enough heating for
decent instability for the afternoon/evening storms. Mid level
lapse rates and shear aren't very impressive, though a few strong
to severe storms will be possible given the instability and
forcing. Strong winds would be the main threat with any storms
that do reach severe levels.

It looks like most of the activity should wind down by around
midnight as the boundary sags south of the area and high pressure
begins to build in. Given enough clearing, could see some fog
develop later tonight.

Wednesday through Saturday...Forecast confidence is medium.

Subtlety is the nature of the forecast for the rest of the week.
The pressure pattern at the surface is quite weak while the mid
levels will feature periodic short waves in a somewhat fast zonal
flow on the northern periphery of a srn CONUS ridge.

For Wednesday, it looks like a weak surface cold front will be
south of the border in the morning. Therefore, it should be dry
in the morning, but that front may try to push back north during
the afternoon, resulting in a small chance of afternoon
showers/storms mainly over south central areas. Overall,
Wednesday looks pretty dry with warm temps in the 80s.

Independence Day, we will have that weak surface front across the
area...coupled with good model agreement on a mid level wave
likely pushing across the area. This should result in showers and
storms developing during the day, but subsidence in the wake of
the short wave in addition to diurnal stabilization may allow
things to dry out by the time evening fireworks commence. It will
be warm and quite humid with highs solidly in the mid 80s and
dewpoints around 70.

Friday and Saturday will feature a similar scenario to Thursday.
The weak surface pattern will be highly influenced by any
convection over the prior days, but there's still good model
agreement on a few more short waves pushing through. So, expect
mostly diurnally driven convection here with temps remaining in
the 80s.

Sunday and Monday...Forecast confidence is medium.

The guidance has been persistent in showing cooler high pressure
building across the Great Lakes for the first part of next week.
This should dry things out and cool those afternoon highs into the
70s, especially on Monday. We should also get a temporary reprieve
from those high dewpoints.

AVIATION(09Z TAFS)...

There will be a chance for storms today into tonight. The best
chance through the early morning hours will be mainly north of
Madison and Milwaukee. Storms will then be possible across
southern Wisconsin during the afternoon and evening hours, winding
down north to south overnight as high pressure builds in. A few
storms could be severe, mainly during the afternoon and evening.

Other than lower ceilings/visibilities within thunderstorms, VFR
conditions are expected into tonight. Given enough clearing,
could see some fog develop later tonight.

MARINE...

Winds and waves will be on the low end through much of the
rest of the week, with a continued chance for thunderstorms most
days. Some of the storms may be severe later today. There could
be some fog over the lake at times through the next few days given
the warm and humid airmass, with the best chance over open waters
where the water is colder.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Gehring
Today/Tonight and Aviation/Marine...DDV
Wednesday THROUGH Monday...Davis
Hazardous weather outlook, Jul 2, 3:11 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
311 AM CDT Tue Jul 2 2019

WIZ046-047-051-052-056>060-062>072-030815-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
311 AM CDT Tue Jul 2 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today into this evening.
There is a marginal risk for severe thunderstorms, with strong
winds the main concern.  Local heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances will continue on a near daily basis through
Saturday

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times this week.

LMZ643>646-030815-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
311 AM CDT Tue Jul 2 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

There is a chance of thundestorms. Patchy fog is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances will continue on a near daily basis through
Saturday. Patchy fog is possible.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-030815-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
311 AM CDT Tue Jul 2 2019

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms. Patchy fog is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances will continue on a near daily basis through
Saturday.

Patchy fog will be possible at times as a humid airmass remains
across the cooler water. This risk will be greatest across the
northern half of the lake.

www.weather.gov/mkx

In the hours before

Special weather statement, Jul 2, 1:56 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
156 PM CDT Tue Jul 2 2019

WIZ058>060-021930-
Dodge-Ozaukee-Washington-
156 PM CDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OZAUKEE...NORTHERN
WASHINGTON AND EAST CENTRAL DODGE COUNTIES...

At 155 PM CDT, a strong thunderstorm was located near Hartford,
moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
West Bend, Hartford, Jackson, Slinger, Kewaskum, Newburg, Addison,
Wayne, Nenno, Fillmore, Boltonville, Allenton, Saint Lawrence and
Kohlsville.

LAT...LON 4334 8799 4332 8840 4348 8847 4355 8823
      4354 8805
TIME...MOT...LOC 1855Z 256DEG 17KT 4341 8838

STUMPF
Special weather statement, Jul 2, 2:17 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
217 PM CDT Tue Jul 2 2019

WIZ051-052-058>060-021945-
Dodge-Sheboygan-Ozaukee-Washington-Fond Du Lac-
217 PM CDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OZAUKEE...
SOUTHEASTERN FOND DU LAC...NORTHERN WASHINGTON...SOUTHWESTERN
SHEBOYGAN AND NORTHEASTERN DODGE COUNTIES...

At 217 PM CDT, a strong thunderstorm was located near Theresa, or
near Mayville, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
West Bend, Mayville, Kewaskum, Campbellsport, Theresa, Newburg, Iron
Ridge, Addison, Ashford, Wayne, Kekoskee, Nenno, Beechwood, Fillmore,
Boltonville, Allenton, Batavia, New Fane and Kohlsville.

LAT...LON 4339 8855 4355 8859 4364 8805 4343 8801
TIME...MOT...LOC 1917Z 264DEG 32KT 4347 8848

STUMPF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:56 PM CDTSpecial Weather StatementMKXWashington34 min
Jul 2, 2:17 PM CDTSpecial Weather StatementMKXWashington28 min
Jul 2, 2:28 PM CDTSpecial Marine WarningMKX62 min
Jul 2, 2:48 PM CDTSpecial Weather StatementMKXWashington27 min
Jul 2, 3:21 PM CDTSpecial Weather StatementMKXMilwaukee, Waukesha39 min
Jul 2, 4:12 PM CDTSpecial Weather StatementMKXMilwaukee, Waukesha63 min
Jul 2, 4:25 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha35 min
Jul 2, 4:33 PM CDTSpecial Marine WarningMKX57 min
Jul 2, 4:44 PM CDTSpecial Weather StatementMKXKenosha31 min
Jul 2, 4:54 PM CDTSpecial Marine WarningMKX96 min
Jul 2, 5:15 PM CDTSpecial Weather StatementMKXKenosha45 min
Jul 2, 5:44 PM CDTSpecial Weather StatementMKXColumbia46 min
Jul 2, 5:49 PM CDTSpecial Weather StatementMKXKenosha26 min
Jul 2, 5:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk31 min
Jul 2, 6:28 PM CDTSpecial Weather StatementMKXDane47 min
Jul 2, 6:35 PM CDTSpecial Weather StatementMKXJefferson, Rock, Walworth55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.